MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: k151676.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a retracta detachable embolization coil was used during a embolization of a branch of venous bypass graft procedure.As reported the user experienced difficulty detaching coil from catheter.After multiple attempts, it was reported the coil was able to be disengage into the patient.The delivery wire was inspected after removal from patient and the user discovered the distal end of the delivery wire has separated and was still attached to the coil inside the patient.Physician decided not to remove the separated wire from the patient.The patient did not require any additional procedures as a result of this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: additional information was received from the customer.It was reported that the case was completed by leaving the coil in.It was an on-target embolization, but the release mechanism was what reportedly had failed.The operator of the device another company¿s coil to complete the procedure.When operating the device, the physician was reportedly turning in a counter clockwise direction.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the complaint history, documentation, device history record and instructions for use (ifu) were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed for lot 8302029.A review of the device history record showed no nonconforming events which would contribute to this failure mode.A software search for complaints on the reported lot was completed and showed no additional complaints from the field.It was concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided, no returned product and the results of the investigation, cook has concluded that a random component failure contributed to this incident.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: 18jul2019.Investigation - evaluation.The complaint device was received for this report.The analysis is included below.It should be noted the investigation content and conclusions has not changed since the previous medwatch report was sent.The complainant returned one retracta delivery wire to cook for investigation.No coil was returned, and the delivery coil on the delivery wire was separated.Due to the damaged condition, no dimensional analysis could be completed.At this time, there is no evidence suggesting that the device was manufactured out of specification.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8271176
Report Number1820334-2019-00227
Device Sequence Number19346863
Product Code KRD
UDI-Device Identifier10827002341880
UDI-Public(01)10827002341880(17)221027(10)8302029
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2022
Device Model NumberN/A
Device Catalogue NumberMWCER-35-7-6
Device Lot Number8302029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer03/04/2019
03/18/2019
07/23/2019
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date03/15/2019
03/19/2019
07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;